1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

symptom imperative: how do you know?

Discussion in 'General Discussion Subforum' started by LaughingKat, Sep 24, 2019.

  1. LaughingKat

    LaughingKat Peer Supporter

    I was doing so well, attaining moments, hours, even days when I felt a relaxed outcome independence. I barely noticed my symptoms and when I did notice they didn't bother me for pretty good chunks of time. I've been working through Dr. Schubiner's book, reading the forum, listening to podcasts and videos, and living my life.

    And then...I got nauseous. I'm not someone who's prone to stomach upset and then only time I remember feeling like this was when I was pregnant, that kind of constant queasiness that never progresses to vomiting. The thing is that about a month ago I started using a low-dose estrogen cream for some menopausal symptoms.

    So I asked the gynecologist is the cream could be causing the nausea. He said, no, he'd never seen anyone react to it like that. But when I look at the listed side effects, nausea is right up near the top. The doctor has a (long, convoluted) explanation for that.

    So here I am, nauseous. Do I treat it as TMS, since the doctor tells me it isn't the cream, or do I find another doctor for a second opinion, or what? Honestly, one of the biggest lessons I've learned in my TMS journey is that most doctors know very little. It's frustrating and angering.

    Thanks for your thoughts!
     
  2. ssxl4000

    ssxl4000 Well known member

    That's always tricky when there is a possible physical explanation involved. Coincidentally, I got really nauseous today for the first time in a while. For me though, nothing has really changed diet/health wise, so I know it's just one of my silly rotating symptoms. With your cream, I can't imagine a side effect would occur all of sudden and after a month of use, but I'm not terribly qualified to speak on that. If possible, a break from the cream could be a good way to see if the symptom persists or goes away. Indeed, doctors don't seem to know too much which is so very frustrating. Then again, they're are constantly bombarded with new drugs, so how can they really be experts on them.
     
  3. LaughingKat

    LaughingKat Peer Supporter

    Thanks for the response, @ssxl4000! I hope your nausea has gone away. Mine has not but I did stop taking the cream as you suggested. Who knows how long this stuff will stay in my system though. The doctor can't say really, and still thinks my nausea has nothing to do with the cream. I went to urgent care, they did blood work and didn't see anything amiss, sent me home with nausea meds, which don't seem to help much.

    It's so difficult with new symptoms, as you say. My anxiety makes me want to run to the emergency room, but I'm smart enough to resist that.
     

Share This Page